Alert archive / Maine / Wind Advisories in 2016
Wind Advisory 15, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 25, 2016, 8:09 AM EST for 6 counties in Maine. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 8:09 AM EST (13:09 UTC)
- Expired
- Dec 25, 2016, 3:22 PM EST
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
230 WWUS71 KCAR 251309 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 809 AM EST SUN DEC 25 2016 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .GUSTY NORTHWEST WINDS MAY RESULT IN A FEW POWER OUTAGES TODAY. BLOWING SNOW WILL ALSO IMPACT AREA ROADS, ESPECIALLY ACROSS NORTHERN AROOSTOOK COUNTY. MEZ001>006-010-011-031-032-252100- /O.NEW.KCAR.WI.Y.0015.161225T1309Z-161225T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 809 AM EST SUN DEC 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP OF 45 TO 50 MPH ESPECIALLY ACROSS THE HIGHER TERRAIN. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY NORTHWEST WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. IN ADDITION, BLOWING SNOW WILL BE A FACTOR, ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS, FROM HOULTON NORTHWARD THROUGH THE SAINT JOHN VALLEY. DRIVERS MAY SUDDENLY ENCOUNTER DRIFTED SNOW ON ROADS LEADING TO SLIPPERY CONDITIONS. MOTORISTS ARE URGED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDA
2 follow-up statements
443 WWUS71 KCAR 251622 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1122 AM EST SUN DEC 25 2016 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .GUSTY NORTHWEST WINDS MAY RESULT IN POWER OUTAGES TODAY. BLOWING SNOW WILL ALSO IMPACT AREA ROADS...ESPECIALLY ACROSS NORTHERN AROOSTOOK COUNTY. MEZ015>017-252100- /O.EXA.KCAR.WI.Y.0015.000000T0000Z-161225T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 1122 AM EST SUN DEC 25 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MEZ001>006-010-011-031-032-252100- /O.CON.KCAR.WI.Y.0015.000000T0000Z-161225T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1122 AM EST SUN DEC 25 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY NORTHWEST WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND POWER OUTAGES MAY RESULT. IN ADDITION, BLOWING SNOW WILL BE A FACTOR, ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS, FROM HOULTON NORTHWARD THROUGH THE SAINT JOHN VALLEY. DRIVERS MAY SUDDENLY ENCOUNTER DRIFTED SNOW ON ROADS LEADING TO SLIPPERY CONDITIONS. MOTORISTS ARE URGED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDA
027 WWUS71 KCAR 252022 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 322 PM EST SUN DEC 25 2016 MEZ001>006-010-011-015>017-031-032-252130- /O.CAN.KCAR.WI.Y.0015.000000T0000Z-161225T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 322 PM EST SUN DEC 25 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH BELOW ADVISORY LEVELS, THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. WINDS MAY STILL GUST TO AROUND 35 MPH FOR THE NEXT FEW HOURS RESULTING IN PATCHY BLOWING SNOW, THEREFORE MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION. $$ DUDA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 25, 6:26 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 25, 6:26 AM EST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Caribou ME 626 AM EST Sun Dec 25 2016 .SYNOPSIS... A strong cold front moves offshore this morning. Colder air and gusty northwest winds can be expected for Christmas Day. Canadian high pressure builds in Sunday night. The next low pressure system movestowards the area on Monday. && .NEAR TERM /THROUGH TONIGHT/... 625 am update... Latest update is to ingest temps and dwpts into grids. Secondary cdfnt has just passed BGR with winds picking up immediately behind it and gusting to 30kts already. Gusts at FVE have approached 40kts this morning and wl lkly continue thru the day tda as gradient rmns tight until 21z. Have added in areas of blowing snow to cntrl and nrn sxns based on current conds at CAR. Expect temps wl continue to fall thru the day and temps at 12z wl lkly be the maxes for the day and hv not strayed from that thinking. No other chgs needed at this time. Prev discussion blo... Secondary cdfnt is just now getting ready to cross into Maine as of 08z. Winds are already gusting acrs nrn zones and expect they wl get stronger as the next front mvs thru the state. Expect widespread 25- 30kts, locally higher in the higher terrain this aftn. Temps wl initially hold steady this mrng acrs Downeast bfr they begin to fall aft 18z, while acrs the north temps wl fall all day. Max temps look to be recorded at 12z. Flurries may occur acrs the north thru 09z this mrng as cdfnt and assoc vort mvs thru. 1045mb hipres then builds in tonight with winds likely decoupling acrs vly locations late tonight. This may allow temps to dip blo zero acrs the Crown of Maine with -10 to -15F possible in the St. John Vly. If winds can stay up above 10 MPH, may need to consider wind chill advisory for extreme nrn zones, but with winds likely decoupling ovrngt it does not appear that this criteria wl be met. && .SHORT TERM /MONDAY THROUGH TUESDAY/... A messy wintry mix of precipitation will impact the region this period with the bulk to occur Monday night. High pressure will crest over the area Monday morning and then slide east Monday afternoon. Southwest flow will develop on the back side of the ridge, allowing warm air advection to spread northward. Precipitation associated with a low pressure system and its attendant front will push eastward across the Great Lakes Monday morning and approach our region late in the day. The warmest air, both at the surface and aloft, looks to remain just to our south and west through the day, so expect the precipitation will fall as snow into early evening. Surface temperatures will rise through the day, with highs to occur in the evening. Temperatures will continue to rise overnight while warm air streams in aloft. Snow will mix with sleet and freezing rain with the transition line lifting northward through the night. Only Saint John Valley will remain all snow. Surface temperatures will rise above freezing first along the coast, around 8 pm or so, and this line too will lift northward overnight, reaching the Bangor region by dawn. It is around this time that the occluded front will cross the state, and this will shunt the warm air aloft to the south and east. As the column cools, precipitation type will be determined by surface temperature alone. Therefore icy precipitation will come to an end around dawn Tuesday, leaving only rain or snow to fall. Total snowfall through Monday night will be highest in the Crown of Maine, where 3 to 5 inches will be common. Areas from Bangor south will see around 2 inches at most. Ice accumulation be a tenth of an inch or less, with most of this occurring 7 pm Monday to 3 am Tuesday. The rain and snow will taper to showers Tuesday as drier air works in behind the aforementioned front. In fact, wouldn't be surprised to see periods of drizzle/freezing drizzle especially in the afternoon. Surface temperatures will rise a bit more through the morning hours and then slowly fall in the afternoon; highs will occur around noon or so, ranging from the mid 30s in the north to the mid 40s along the coast. Winds will become gusty as well, with gusts of 20 to 30 mph possible, particularly in the higher terrain. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A few snow showers are expected to continue Tuesday night and Wednesday over the far north and west, but overall dry weather will prevail through the middle of the week. Attention then turns to another storm system for Thursday and Friday. The long range models have come into a little better agreement with this system, taking the primary low across central Quebec while a secondary low develops over southern New England or just off the coast. The timing, strength, and track of this secondary low are still in question though, all of which have significant impacts on precipitation type, amount, and placement. Have stayed with a model blend to account for the uncertainty. High pressure will resume on Saturday, leading to a dry but cold day. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... NEAR TERM: MVFR restrictions for terminals north of BGR in BLSN throughout the day. Expecting just SCT050 cigs into the evening before skies clear. NW winds will gust to near 30kts this afternoon before diminishing after 00z. SHORT TERM: VFR conditions Monday morning will deteriorate during the afternoon and especially the evening as a mix of wintry precipitation spreads from west to east. IFR/LIFR conditions are likely overnight into Tuesday morning, though the precipitation will taper to just showers by 12z Tue. The southern terminals will improve to MVFR after 18z Tue, but low ceilings and isolated snow showers will keep conditions IFR at the northern sites through Tuesday night, though occasional improvement to MVFR is possible. VFR conditions will prevail at all sites Wednesday and Wednesday night, then another wintry system will threaten IFR conditions Thursday. && .MARINE... NEAR TERM: Although winds are below gale criteria early this morning, expect strong cold air advection will bring wind gusts above 35kts for all waters just before daybreak. Gales will continue into late this afternoon before diminishing but still remaining above SCA levels. SHORT TERM: A high-end Small Craft Advisory or a marginal Gale Warning may be required for Monday night and Tuesday. Winds and seas will increase late Monday as low pressure moves by well north of the waters. Gusts of 30-35 kt are expected Monday night and Tuesday, with occasionally higher gusts possible late Monday night. Seas will build to 10 to 12 feet in the outer waters, while the inner waters will be 4 to 7 feet. The winds will abate a bit Tuesday night as high pressure builds over the waters. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 4 PM EST this afternoon for ANZ050>052. && Near Term...Farrar Short Term...Hastings Long Term...Hastings Aviation...Farrar/Hastings Marine...Farrar/Hastings
Hazardous weather outlook, Dec 25, 3:07 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 307 AM EST SUN DEC 25 2016 MEZ001>006-010-011-015>017-029>032-260815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 307 AM EST SUN DEC 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORM SYSTEM WILL MOVE IN FROM THE WEST LATE MONDAY INTO TUESDAY MORNING. AT THIS TIME PRECIPITATION WILL START OFF AS SNOW LATE MONDAY AFTERNOON. AS WARM AIR MOVES NORTHWARD, SNOW MAY MIX WITH SLEET AND FREEZING RAIN MONDAY NIGHT. SNOW ACCUMULATIONS LOOK TO RANGE FROM 3 TO 5 INCHES NORTH OF THE BANGOR REGION WITH A FEW HUNDREDTHS OF AN INCH OF ICE ACCUMULATIONS. STAY TUNED TO THE LATEST FORECAST DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-260815- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 307 AM EST SUN DEC 25 2016 ...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Dec 25, 6:41 AM EST, 1 hour 28 minutes before
Special Weather Statement National Weather Service Caribou ME 641 AM EST Sun Dec 25 2016 MEZ001>006-010-011-031-032-251800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of...Allagash...Clayton Lake...Madawaska... Fort Kent...Frenchville...Presque Isle...Caribou...Van Buren... Mars Hill...Baker Lake...Billy-Jack Depot...Baxter St Park... Chamberlain Lake...Churchill Dam...Mount Katahdin...Millinocket... East Millinocket...Patten...Medway...Houlton...Hodgdon... Sherman...Smyrna Mills...Greenville...Monson...Blanchard... Lincoln...Howland...Springfield...Dover-Foxcroft...Milo... Guilford...Danforth...Vanceboro...Topsfield 641 AM EST Sun Dec 25 2016 ...AREAS OF BLOWING SNOW EXPECTED TODAY... GUSTY NORTHWEST WINDS IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THIS MORNING WILL RESULT IN AREAS OF BLOWING SNOW TODAY. WINDS WILL GUST TO BETWEEN 40 AND 45 MPH, LOCALLY HIGHER ACROSS THE HIGHER TERRAIN. Blowing snow will reduce visibilities to near whiteout conditions at times, especially IN areas exposed to the northwest winds through MID AFTERNOON. Motorists should use caution as snow will likely blow over roadways, covering the pavement and producing slippery conditions. PF
Special weather statement, Dec 25, 6:44 AM EST, 1 hour 25 minutes before
Special Weather Statement National Weather Service Caribou ME 644 AM EST Sun Dec 25 2016 MEZ001>006-010-011-031-032-251800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- Including the cities of...Allagash...Clayton Lake...Madawaska... Fort Kent...Frenchville...Presque Isle...Caribou...Van Buren... Mars Hill...Baker Lake...Billy-Jack Depot...Baxter St Park... Chamberlain Lake...Churchill Dam...Mount Katahdin...Millinocket... East Millinocket...Patten...Medway...Houlton...Hodgdon... Sherman...Smyrna Mills...Greenville...Monson...Blanchard... Lincoln...Howland...Springfield...Dover-Foxcroft...Milo... Guilford...Danforth...Vanceboro...Topsfield 644 AM EST Sun Dec 25 2016 ...AREAS OF BLOWING SNOW EXPECTED TODAY... Gusty northwest winds in the wake of a cold front that moved through this morning will result in areas of blowing snow today. Winds will gust to between 40 and 45 MPH, locally higher across the higher terrain. Blowing snow will reduce visibilities to near whiteout conditions at times, especially in areas exposed to the northwest winds through mid afternoon. Motorists should use caution as snow will likely blow over roadways, covering the pavement and producing slippery conditions.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:15 PM EST | Gale Watch | CAR | 11 hr | |
| Dec 25, 3:15 PM EST | Small Craft Advisory | CAR | 11 hr | |
| Dec 25, 4:05 PM EST | Winter Weather Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.